1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Steroid injection

Discussion in 'Type 2 Diabetes' started by gillytee31, Jan 12, 2019.

  1. gillytee31

    gillytee31 Type 2 · Active Member

    Messages:
    37
    Likes Received:
    7
    Trophy Points:
    28
    On Tuesday I had a steroid injection in my right shoulder because of shoulder impingement. I was told I would affect my blood sugars and was told that it could cause hypos. In fact they gave not been below 10 for the last 4days. I have just taken it again before I go to bed and it is 16.4. Do I need to worry? What. Should I do?
     
    • Hug Hug x 1
  2. hankjam

    hankjam Type 2 (in remission!) · Well-Known Member

    Messages:
    2,932
    Likes Received:
    12,052
    Trophy Points:
    198
    Possibly not the same thing, I've had three frozen shoulders and was offered steroid injection but really did not fancy it... so went the physio treatment, which I've managed to keep going with.
    Can't say anything about the effect of SI's on BS.
    I would be interested to hear what your overall experience of the SI is.
    Being a "man" the frozen shoulders are probably the worse pain I've ever experienced over a long period... though the torn ACL is giving them a run for their dosh.
    I wish you well and a rapid recovery.
    :)
     
  3. Daibell

    Daibell LADA · Master

    Messages:
    10,537
    Likes Received:
    6,603
    Trophy Points:
    298
    Hi. Having steroid injections will not cause hypos and in fact the opposite as it will increase BS. BTW if you have a genuine frozen shoulder, where the capsule clamps down, steroid injections will not help and will normally be a waste of time; some GPs aren't aware of that according to my wife's consultant. Steroids can be of use if you have fibromyalgia etc which is not the same problem.
     
    • Agree Agree x 1
  4. Rachox

    Rachox Other · Type 2 - well controlled. Moderator.
    Staff Member

    Messages:
    8,041
    Likes Received:
    9,791
    Trophy Points:
    198
    I had a steroid injection in one foot and major surgery on the other foot in Dec 17. My blood sugars were raised for around a week to ten days afterwards.
     
  5. Tophat1900

    Tophat1900 Type 3c · Well-Known Member

    Messages:
    1,089
    Likes Received:
    712
    Trophy Points:
    153
    Whoever told you that was %100 wrong. I've learnt to do my own research when it comes to being prescribed something that I don't know anything about, because word of mouth from those prescribing can be wrong from time to time.

    As for what to do, I don't know anything about you. If you are on meds, diet you use etc?
     
  6. gillytee31

    gillytee31 Type 2 · Active Member

    Messages:
    37
    Likes Received:
    7
    Trophy Points:
    28
    No it actually isn't the same thing. It was caused by a fall in August when I broke my already paralysed left leg!!! The result of the fall was fluid on the shoulder which caused shoulder impingement which basically means limited movement. For me this is very difficult as I use walking frame and wheelchair to get round so have to use my arms a lot. Update is that my shoulder is much better and blood sugars are now back to normal after 5 days
     
    • Hug Hug x 1
  7. hankjam

    hankjam Type 2 (in remission!) · Well-Known Member

    Messages:
    2,932
    Likes Received:
    12,052
    Trophy Points:
    198
    Glad to read.
    Wish you good.
    :)
     
  8. Koalajane

    Koalajane Type 2 · Active Member

    Messages:
    44
    Likes Received:
    33
    Trophy Points:
    38
    Steroids raise blood sugars not lower them. I know this as I am on long term steroids for my Polymyalgia Rheumatica
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook